IDEAS home Printed from https://ideas.repec.org/a/cup/etheor/v26y2010i05p1491-1528_99.html
   My bibliography  Save this article

Fully Modified Estimation Of Seasonally Cointegrated Processes

Author

Listed:
  • Gregoir, Stéphane

Abstract

We extend the framework of the fully modified, ordinary least squares (OLS) estimator introduced by Phillips and Hansen (1990) to the case of seasonally cointegrated processes at a given frequency. First we extend a weak convergence result of sample covariance matrices (Phillips, 1988) to the case of seasonal unit roots. Using a complex number framework, we then show that we can take into account the constraints that exist in a situation of seasonal cointegration as illustrated in Gregoir (1999a) and derive estimates of the cointegration vectors that allow for asymptotic normal inference. This allows us to propose a test whose null hypothesis is the existence of seasonal cointegration. A Monte Carlo exercise investigates the finite sample properties of this test procedure. The paper closes with the analysis of situations in which there exist more than one frequency at which seasonal cointegration can be observed.

Suggested Citation

  • Gregoir, Stéphane, 2010. "Fully Modified Estimation Of Seasonally Cointegrated Processes," Econometric Theory, Cambridge University Press, vol. 26(05), pages 1491-1528, October.
  • Handle: RePEc:cup:etheor:v:26:y:2010:i:05:p:1491-1528_99
    as

    Download full text from publisher

    File URL: http://journals.cambridge.org/abstract_S026646660999065X
    File Function: link to article abstract page
    Download Restriction: no

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Tomás del Barrio Castro & Paulo M. M. Rodrigues & A. M. Robert Taylor, 2015. "Semi-Parametric Seasonal Unit Root Tests," DEA Working Papers 72, Universitat de les Illes Balears, Departament d'Economía Aplicada.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:cup:etheor:v:26:y:2010:i:05:p:1491-1528_99. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Keith Waters). General contact details of provider: http://journals.cambridge.org/jid_ECT .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.